Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 8, NWS New Orleans, LA

April 11, 202419 parishes in Louisiana; 8 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Apr 11, 2024, 4:03 AM CDT for 19 parishes in Louisiana; 8 counties in Mississippi. It took effect at Apr 11, 2024, 7:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2024, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 11, 2024, 7:00 AM CDT
Expired
Apr 11, 2024, 6:00 PM CDT
In force
11 hr
Issued by
NWS New Orleans, LA
All 27 counties

Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2024-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2024-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted.

024 
WWUS74 KLIX 110903
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
403 AM CDT Thu Apr 11 2024

LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077-
083>088-111715-
/O.NEW.KLIX.WI.Y.0008.240411T1200Z-240411T2300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-
Western Orleans-Eastern Orleans-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Upper Jefferson-Lower Jefferson-
Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-
Walthall-Pearl River-Northern Hancock-Northern Harrison-
Northern Jackson-Southern Hancock-Southern Harrison-
Southern Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood,
Roseland, Wilmer, Slidell, New Orleans, East New Orleans, 
Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, 
Tickfaw, Independence, Robert, Ponchatoula, Akers, 
Denham Springs, Walker, Livingston, Springfield, Killian, 
Whitehall, French Settlement, Sorrento, Acy, Gonzales, 
Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan,
Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, 
Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, 
Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, 
McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, 
Poplarville, Picayune, Necaise, Sellers, Saucier, Lyman, Wade, 
Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis,
Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
403 AM CDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southeast Louisiana and southern 
  Mississippi.

* WHEN...From 7 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 4:02 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 11, 4:02 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service New Orleans LA
402 AM CDT Thu Apr 11 2024

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Friday)
Issued at 348 AM CDT Thu Apr 11 2024

That was "derechoesque". Now that the most violent weather has moved
east, we will now work with the back side of the sfc low that is
still wanting to hang around the deep south. This low will move NE
later today. But before doing so, it will tighten the pressure
gradient over the area once again on its back side to bring some
moderate to strong winds back into the area. These winds won't be
anywhere near the speed and intensity as yesterday but they will be
strong enough in frequent gusts to elicit a wind advisory. We will
set this for the entire area for good reason as there will be a good
amount of people picking up and repairing things such as power
lines, trees etc... with loose debris around, these items could
still fall or get moved by these winds. The northern most areas will
be closest to the strongest gradient, so those areas will get the
strongest winds, but it will be breezy for the southern half as
well. Cloud cover is currently moving back over the area and these
clouds will remain until afternoon, and yes, there could be some
light rain with these clouds over mainly the northern third of the
area as the H7 thermal trough moves through. A very distinct
clearing line should move from west to east during the afternoon
causing clear skies and winds will also begin to ease. Friday is
looking very nice with highs in the mid to upper 70s clear and
dry.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 348 AM CDT Thu Apr 11 2024

Return flow begins again Saturday and the next frontal system that
is on the horizon moves to a Texarkana to Lerado TX line and puts on
the brakes. This is a very fast stall as the next stronger frontal
system is developing in the foothills of the Rockies and begins to
draw on the front over Texas causing it to stall. A line of sh/ts
will continue moving east of this boundary but as it approaches our
area, the forcing and kinematics weaken quite a bit causing the
sh/ts to decrease along this line, especially the southern portion
of this line. So, even if there are a few shower that make it here
by Tue or Wed, it won't be much and would be mainly due to moisture
loading ahead of the stalled front. Another strong cold front is
advertised to move into the area by the end of next week, but the
timing on all global suites is extremely different.

&&

.AVIATION...
(12Z TAFS)
Issued at 348 AM CDT Thu Apr 11 2024

Mainly MVFR cigs will move in over all terminals this morning and
this should occur before sunrise. The deck will be quite stable with
only little lifting. A strong clearing line will begin to move
rapidly from west to east by noon today and reach GPT by 4pm. After
this clearing line, all terminals will be VFR.

&&

.MARINE...
Issued at 348 AM CDT Thu Apr 11 2024

We have brought the gale warning for all coastal waters as the back
side of the sfc low with strong WNW winds of 30kt and frequent gusts
to the upper 30kt moves over the wates again. This should be mainly
during the daylight hours and a rapid easing of these winds should
take place by late afternoon into the early evening. Winds will ease
back into the 5-10kt and even light and variable by Fri with return
flow around 10kt beginning again over the weekend and remaining that
way through next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  45  75  49 /  20   0   0   0
BTR  77  49  79  53 /   0   0   0   0
ASD  76  50  78  52 /   0   0   0   0
MSY  75  57  77  59 /   0   0   0   0
GPT  73  51  78  52 /  10   0   0   0
PQL  73  50  78  49 /  10   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 7 AM this morning to 6 PM CDT this evening
     for LAZ034>037-039-046>048-056>060-064>071-076>090.

GM...Gale Warning until 10 AM CDT this morning for GMZ530.

     Small Craft Advisory from 10 AM this morning to 7 PM CDT this
     evening for GMZ530.

     Gale Warning until 3 PM CDT this afternoon for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 3 PM this afternoon to 7 PM CDT this
     evening for GMZ532-534-536-538-550-552-555-557-570-572-575-
     577.

MS...Wind Advisory from 7 AM this morning to 6 PM CDT this evening
     for MSZ068>071-077-083>088.

GM...     Gale Warning until 3 PM CDT this afternoon for GMZ534-536-538-
     550-552-555-557-570-572-575-577.

     Small Craft Advisory from 3 PM this afternoon to 7 PM CDT this
     evening for GMZ534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:03 AM CDTSmall Craft AdvisoryLIX18 hr

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Mississippi, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.